Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 206, NWS Nashville, TN

August 4, 2005Cumberland County, Putnam County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 4, 2005, 2:11 PM CDT for Cumberland County, Putnam County, Tennessee. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2005, 2:11 PM CDT (19:11 UTC)
Expired
Aug 4, 2005, 2:41 PM CDT
In force
30 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Cumberland County, TN, Putnam County, TN

The radar

The Nashville radar (KOHX), 132 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 2:15 PM CDTTSTM WND DMG10 N Crossville, TNSEVERAL LARGE TREES DOWN NEAR HIGHWAY 127

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1289 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1289 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 041911
SVROHX
TNC035-141-041945-
/O.NEW.KOHX.SV.W.0206.050804T1911Z-050804T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT THU AUG 4 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CUMBERLAND COUNTY IN TENNESSEE
  EASTERN PUTNAM COUNTY IN TENNESSEE

* UNTIL 245 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES EAST OF MONTEREY...OR
  ABOUT 11 MILES NORTH OF CROSSVILLE...AND MOVING WEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTEREY BY 245 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3614 8517 3614 8505 3617 8502 3616 8500
      3615 8494 3603 8496 3605 8531 3619 8529

$$

13
2 follow-up statements
000 
WWUS54 KOHX 041929
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CDT THU AUG 4 2005

TNC035-141-041945-
/O.CON.KOHX.SV.W.0206.000000T0000Z-050804T1945Z/
CUMBERLAND TN-PUTNAM TN-
229 PM CDT THU AUG 4 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 245 PM CDT FOR
EASTERN PUTNAM AND NORTHERN CUMBERLAND COUNTIES...

AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11 MILES EAST OF
MONTEREY...OR ABOUT 9 MILES NORTH OF CROSSVILLE...MOVING WEST AT 5
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHEAST OF MONTEREY BY 245 PM CDT

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE INJURY 
AND DAMAGE TO PROPERTY.

LAT...LON 3623 8540 3614 8517 3615 8494 3610 8494
      3605 8496 3606 8524 3600 8526 3609 8546
      3609 8554 3603 8564 3609 8569 3608 8575
      3614 8580 3626 8579 3621 8555 3631 8547

$$

13
000 
WWUS54 KOHX 041941
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
239 PM CDT THU AUG 4 2005

TNC035-141-041949-
/O.CAN.KOHX.SV.W.0206.000000T0000Z-050804T1945Z/
CUMBERLAND TN-PUTNAM TN-
239 PM CDT THU AUG 4 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUTNAM AND 
NORTHERN CUMBERLAND COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3623 8540 3614 8517 3615 8494 3610 8494
      3605 8496 3606 8524 3600 8526 3609 8546
      3609 8554 3603 8564 3609 8569 3608 8575
      3614 8580 3626 8579 3621 8555 3631 8547

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:25 AM CDT, 10 hours 46 minutes earlier.

Area forecast discussion, Aug 4, 3:25 AM CDT, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
325 AM CDT THU AUG 4 2005

.DISCUSSION...WEATHERWISE, TONIGHT WAS JUST ANOTHER LINK IN THE
CHAIN OF SUMMER DOLDRUMS. IT WAS ANOTHER NIGHT OF MOSTLY CLEAR
SKIES AND TEMPERATURES IN THE MID 60S TO LOWER 70S.

MORE HOT WEATHER IS IN STORE FOR US TODAY, WITH THE HEAT INDEX AT
BNA EXPECTED TO REACH 99 DEGREES.

STILL LOOKS LIKE A FRONT WILL MOVE ACROSS THE AREA FRIDAY AND PRODUCE
A CHANCE FOR THUNDERSTORMS. THE SHALLOW FRONT WILL LIKELY WASH OUT
BY SUNDAY, WITH WINDS SWITCHING FROM THE NORTHEAST TO A MORE TYPICAL
SOUTHERLY SUMMERTIME DIRECTION.

THE GFSMEX EXTENDED FORECAST STILL LOOKS A LITTLE SUSPECT WITH ITS
MOISTURE AND PRECIP SOLUTION DURING THE FIRST HALF OF NEXT WEEK.
GFS HAS ALREADY SHOWN SOME INCONSISTENCY IN ITS HANDLING OF WEAK
GULF COAST LOW PRESSURE SYSTEM AND, BASED ON MINIMAL MODEL CONFIDENCE
FOR THAT PERIOD, AM HESITANT TO PUSH POPS ABOVE CLIMO FOR THAT
PERIOD (AS SUGGESTED BY MEX DATA).

LOOKS LIKE JUST ANOTHER DAY OF THE STATUS QUO.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    96  71  92  72 /  10  10  30  20
CLARKSVILLE  95  71  90  72 /  10  20  30  20
CROSSVILLE   90  66  89  66 /  10  10  30  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, Aug 4, 5:30 AM CDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT THU AUG 4 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT THU AUG 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
TEMPERATURES ACROSS THE MID STATE, WITH THE EXCEPTION OF THE
CUMBERLAND PLATEAU, WILL RISE INTO THE MID 90S THIS AFTERNOON. THIS
WILL PUSH HEAT INDICES CLOSE TO 100 DEGREES FOR THE SECOND DAY IN A
ROW. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST FROM FRIDAY
THROUGH THE END OF THE PERIOD. HOWEVER, THE PROBABILITY OF WIDESPREAD
HAZARDOUS WEATHER REMAINS LOW.

ROSE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 2:14 PM CDTSevere Thunderstorm WarningOHXFentress, Overton27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.